# SDR 96ZZZX2875

- Difficulty date: March 24, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9440Q
- Make and model: Beech V35B
- Aircraft serial: D9319
- Engine: Cont IO520BA
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 639243
- Condition: Broken
- Location: 1st Main Bearing
- Part time: 2,301 hours
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

SIXTY-FIVE PERCENT POWER IN LEVEL FLIGHT, IFR CONDITIONS.  CRANKSHAFT BROKE AT FIRST MAIN BEARING AFT NOSE BEARING THROUGH CHEEK.  CRANKSHAFT TOTAL TIME, 2,301 HOURS.  INSPECTED, MAGNAFLUXED, AND PERFORMED ULTRASONIC INSPECTION AT 1,485 HOURS.  SUSPECT FATIGUE AND STRESS FAILURE.  SUBMITTER STATED CRANKSHAFT DESIGN NOT ADEQUATE FOR 285 HORSEPOWER RATING.  RECOMMEND NR IO520BB FOR THIS HORSEPOWER RATING.  MAGNAFLUX AND ULTRASONIC PER SB M87-5 ARE NOT SUFFICIENT TO PREVENT NR IO520BA CRANKSHAFTS FROM BREAKING.
